Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Use Of Atripla Efavirenz

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Kidney friendly alternative to Atripla without Efavirenz

I have mile but worsening protein in my urine for about 5 years. Went ahead and started Atripla anyway. The CNS side effects are too much for me to deal with even months down the road. My question - Can you suggest an alternative to Atripla which...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi Michael and thanks for posting your questions and comments.You raise several important topics. First, is the understanding that while the medications in Atripla are widely recommended and are listed as "preferred" in current US... Read more »

Drug testing and Atripla (Truvada + efavirenz)

Hi I am about to start Truvada + efavirenz and I have seen it can produce a false positive for canabis. I usually get drug tested first day on the job How long will efavirenz stay in your system for? if i switch to virmune 5 days before my job then...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Efavirenz (Sustiva) is a drug that is also found in Atripla, It can lead to a false positive cannabis result on some drug testing. You can either use a different medication (I do not think switching to and from Viramune is a good idea at all), or... Read more »

Viraday/Atripla vs Efavirenz+Lamivudine+Abacavir

Dear doctor,I am a 25 yr old male, from India diagnosed in July 2012. I have been on Viraday (same thing as Atripla) since October 2012. My CD4 count has been hovering around the 400/cu mm level. Otherwise, I have been doing well. But, during my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Although the tenofovir in Viraday (atripla) has been associated with modest decreases in bone mineral densitity (as compared to abacavir for example) the difference if generally not large and of marginal clinical significance in most patients over... Read more »

Constant rash from atripla 9efavirenz/tenofovir/FTC)

Can anyone advice me how to remedy this constant rash i am experiencing since i was put on above regimen 6 months ago.The ointments recommended by my Physician does eradicate the rash....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rashes in the setting of starting HIV medications can have a wide range of causes including flare-ups of seborrhea, folliculitis, ezcema, fungal infections, manifestations of immune reconstitution syndrome, and/or side effects of one of the... Read more »
Connect With Others

1st Month With Atripla

Posted by wonderboy21, 3 Replies
1st Month with atripla and everything is going just fine. i love my get well pill as my best friend puts it. I Have Had NO SIDE EFFECTS AT ALL.. i was looking forward to those crazy dreams everyone was talking about but nope not for me. so if anyone... Read more »

For those on the Atripla regimen

Posted by Pos_in_Thailand
I am giving a URL for a very interesting and complete drug interactions database. If you are on Atripla, and are on or will be needing to take any medication for any reason, you can type it's name in the search and see if there is a known... Read more »

High Sex Drive and Atripla

Posted by malcolm, 4 Replies
I started Atripla a few days ago and since I get really horny at night. I take it around 10 p.m. just after having some turkey slices. During the night I wake my boy up and pound away. He says I should not be concerned but is it unusual? I can't... Read more »

Atripla...Tripped out!

Posted by Danigirl, 4 Replies
Hello everyone. Today is the first day my husband tried Atripla and Boy, did it trip him out! I took one look at him when I got home and could tell he was being affected by the drug. His eyes where red and kept scratching or rubbing his face. He... Read more »